Indian Journal of Cancer
Home  ICS  Feedback Subscribe Top cited articles Login 
Users Online :201
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4028    
    Printed105    
    Emailed1    
    PDF Downloaded441    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 REVIEW ARTICLE
Year : 2016  |  Volume : 53  |  Issue : 1  |  Page : 87-91

Practical recommendation for rash and diarrhea management in Indian patients treated with tyrosine kinase inhibitors for the treatment of non-small cell lung cancer


1 Department of Medical Oncology, Tata Memorial Hospital, Mumbai, Maharashtra, India
2 Department of Medical Oncology, Lung/Head and Neck Cancer, Tata Memorial Hospital, Mumbai, Maharashtra, India
3 Head of Medical Affairs, Boehringer Ingelheim India Pvt Ltd, Mumbai, Maharashtra, India
4 Department of Medical Oncology, Medanta The Medicity Hospital, Gurgaon, Haryana, India
5 Consultant Medical Oncologist, B P Poddar Hospital, Kolkata, India
6 Consultant Medical Oncologist, Indo American Cancer Institute, Hyderabad, Telangana, India
7 Department of Medical Oncologist, Tata Memorial Hospital, Mumbai, Maharashtra, India
8 Department of Medical Oncology, Christian Medical College, Vellore, Tamil Nadu, India
9 Department of Medical Oncology, Sir Gangaram Hospital, New Delhi, India
10 Department of Medical Oncology, Rajiv Gandhi Cancer Institute, New Delhi, India

Correspondence Address:
K Prabhash
Department of Medical Oncology, Lung/Head and Neck Cancer, Tata Memorial Hospital, Mumbai, Maharashtra
India
Login to access the Email id

Source of Support: These practical recommendations are based on the consensus opinion reached after discussion by a group of experts with extensive experience in the use of Tyrosine kinase inhibitors for NSCLC and other malignancies. All the brand names mentioned are only for easy reference of the treating oncologists and the authors do not endorse any of the products., Conflict of Interest: None


DOI: 10.4103/0019-509X.180863

Rights and Permissions

Tyrosine kinase inhibitors (TKIs) are a pharmaceutical class of small molecules, orally available with manageable safety profile, approved worldwide for the treatment of several neoplasms, including lung, breast, kidney and pancreatic cancer as well as gastro-intestinal stromal tumours and chronic myeloid leukaemia. In recent years, management of lung cancer has been moving towards molecular-guided treatment, and the best example of this new approach is the use of the tyrosine kinase inhibitors (TKIs) in patients with mutations in the epidermal growth factor receptor (EGFR). The identification of molecular predictors of response can allow the selection of patients who will be the most likely to respond to these tyrosine kinase inhibitors (TKIs). Gastrointestinal (GI) adverse events (AEs) are frequently observed in patients receiving EGFR tyrosine kinase inhibitor therapy and are most impactful on the patient's quality of life. Dermatologic side effects are also relatively common among patients treated with EGFR inhibitors. Evidence has emerged in recent years to suggest that the incidence and severity of rash, positively correlated with response to treatment.These skin disorders are generally mild or moderate in severity and can be managed by appropriate interventions or by reducing or interrupting the dose. Appropriate and timely management make it possible to continue a patient's quality of life and maintain compliance; however if these adverse events (AEs) are not managed appropriately, and become more severe, treatment cessation may be warranted compromising clinical outcome. Strategies to improve the assessment and management of TKI related skin AEs are therefore essential to ensure compliance with TKI therapy, thereby enabling patients to achieve optimal benefits. This article provides a consensus on practical recommendation for the prevention and management of diarrhoea and rash in Non-Small Cell Lung Cancer (NSCLC) patients receiving TKIs.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

  Site Map | What's new | Copyright and Disclaimer
  Online since 1st April '07
  © 2007 - Indian Journal of Cancer | Published by Wolters Kluwer - Medknow